MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727840
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent 1st surgery on (b)(6) 2018, fusion l5-s1 with expedium and t-pal.On (b)(6) 2018, revision surgery because of radiculopathy and suspicion on infection.Implants where loose, have been removed and replaced.Post op pain free.Tissue has been examined in bacteriology, one sample was positive.Patient showed up in (b)(6) with back pain, examinations have shown again pseudarthrosis and loosening of the implants.On (b)(6), again revision surgery, removal of all implants, which have been sent in for bacteriological examination.Several tissue samples will also be examined bacteriologically.T-pal cage will be removed from anterior after these results of the bacteriological examination are known.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Back pain.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The screw features signs of use such as surface markings and discoloration.However, the screw featured no signs of loosening.No postoperative x-rays were provided to confirm the pedicle screw loosening.The loosening cannot be replicated.With the limited information, the report of the screw loosening cannot be confirmed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the poly screw loosening postoperatively cannot be determined from the sample and information provided.A potential root cause cannot be determined since the report of the screw loosening could not be confirmed or replicated.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 8X40
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8621158
Report Number1526439-2019-51655
Device Sequence Number10836905
Product Code PML
UDI-Device Identifier10705034282770
UDI-Public(01)10705034282770
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727840
Device Catalogue Number186727840
Device Lot Number192622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
06/04/2019
06/04/2019
07/17/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date05/20/2019
06/21/2019
06/21/2019
07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight57